Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skinilove

breaking out immediately after finishing?

I can't find anyone else talking about this, is this entirely uncommon?

It was really only during my last 6 weeks that I felt there was an improvement, but even then I was still breaking out and getting a couple of incredibly inflamed whiteheads and large cysts.

I finished on Monday, and now I have two painful cysts and a whitehead I see coming up. What should I be expecting here? I've seen some people say their full improvement doesn't come until after they've been off it for a month or so. But has anyone had this - that as soon as the drug's out of your system, you're breaking out worse than ever?

Share this post


Link to post
Share on other sites

I've been on accutane 5 or 6 times in the last 10 years and every single time I broke out within a month of stopping. In fact...my acne may have been worse. But I take low dose right now and it seems to keep me at bay...but I wouldn't want to see how my skin would look if I stopped! I also notice that no one seems to comment on this topic ( I have posed this question before myself). Maybe it is uncommon...but it happened to me :(

Share this post


Link to post
Share on other sites
I've been on accutane 5 or 6 times in the last 10 years and every single time I broke out within a month of stopping. In fact...my acne may have been worse. But I take low dose right now and it seems to keep me at bay...but I wouldn't want to see how my skin would look if I stopped! I also notice that no one seems to comment on this topic ( I have posed this question before myself). Maybe it is uncommon...but it happened to me :(

Pretty much exactly the same story except change the '5 or 6 times' with 3 or 4 and change the 'last 10 years' with last 2 years.

Im currently starting up on a low dose again after stopping for a month, I stopped on purpose to see what affect it would have, stupidly hoping that maybe by some miracle I had started growing out of acne. Well as soon as I stopped, my chin started breaking out (first place to break out it seems), and a couple of days ago I felt my jawline starting to give way. I have a history of cystic acne pretty much all over my face so I figured well the chin and jawline have gone, next it will be the (already severely scarred) cheeks so I didnt wait around to find out and started a low dose course again.

Share this post


Link to post
Share on other sites

My courses were all about 4-5 months long :) But I think maybe 40 mg a day wasn't enough. Next time I think I'll ask for 60 mg. I've heard it's 1 mg per kg of weight or something.

Share this post


Link to post
Share on other sites

My first course was at 40mg/60mg for 5 1/2 months

2nd course was 10mg a day for about 7 months

3rd course was 10mg a day for about 5 months

The 4th course Im on now is 10mg every other day (or 5mg on some days)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×